MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TA PREMIUM; APPARATUS, SUTURING, STOMACH AND INTESTINAL

COVIDIEN LP LLC NORTH HAVEN TA PREMIUM; APPARATUS, SUTURING, STOMACH AND INTESTINAL
Model Number 010460
Medical Device Problem Codes Failure to Align (2522); Failure to Form Staple (2579)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic right open hemicolectomy procedure, while transecting the right colon, the tip of the instrument did not seem to be aligning properly and the staple line didn't feel correct when firing or look correct post firing.The staple line was resected and re-stapled to resolve the issue.The surgeon had to free up more bowel to redo the anastomosis extending the procedure by 45 minutes.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted: no abnormalities were observed with the instrument.The clinical loading unit was received.Functionally, the loading unit was reset, reloaded with staples and loaded into the clinical instrument.The loading unit was applied to test media with proper staple formation.The pin was properly aligned.No abnormalities were observed with the instrument.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA PREMIUM
Common Device Name
APPARATUS, SUTURING, STOMACH AND INTESTINAL
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8042391
Report Number1219930-2018-05876
Device Sequence Number16469503
Product Code FHM
UDI-Device Identifier10884521048997
UDI-Public10884521048997
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K801589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number010460
Device Catalogue Number010460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;